Invisible Illness Awareness Week 2016: Our Voices Need to Be Heard
Never heard of Invisible Illness Awareness Week? You're not alone. Jody Smith sheds a little light to make it more visible
Discuss the article on the Forums.

Started taking B6 and feeling funny. Help Please. :(

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by boo85, Dec 1, 2014.

  1. Violeta

    Violeta Senior Member

    Messages:
    1,643
    Likes:
    973
    What are your manganese deficiency symptoms? TIA
     
  2. GenDylan

    GenDylan

    Messages:
    70
    Likes:
    16
    This is an important issue.. I've got a new hypothesis, via some guy on the Longecity Forum
    Supposedly he's read up on b6 for countless years, says that old studies say to take b6/p5p in a 1:1 ratio, and that prevents all side-effects

    It's a post by @plasticperson in the middle of the page
    http://www.longecity.org/forum/topic/74664-p5p-b6-toxicity/

    Supposedly there is or was a supplement that provided the two in a 1:1 ratio...
    Anyone willing to try?
     
  3. aquariusgirl

    aquariusgirl Senior Member

    Messages:
    1,492
    Likes:
    483
    Like I said earlier I then ran into issues with the B2 causing light orange stool, insomnia, fatigue etc.. Just started on additional manganese to see if that is the solution for that :)

    @McGyver .,,I’m guessing that’s copper dumping!
    You need a copper binder.
     
  4. aquariusgirl

    aquariusgirl Senior Member

    Messages:
    1,492
    Likes:
    483
    For me, high B6 was a functional deficiency...,supplementing makes me dump oxalates & metals ...,.hence the spaciness the OP talks about.

    Need to take binders & mag citrate to bind metals & oxalates.
     
  5. JES

    JES Senior Member

    Messages:
    539
    Likes:
    883
    B6 does not cause oxalate dump, at least according to this study. B6 acts on over a hundred of enzymes that control amino acids and serves as cofactor in the making of neurotransmitters such as serotonin and norepinephrine. All of this could be causing the spaciness. I agree that high B6 can mean functional deficiency, my vitamin B6 blood test was out of charts high and I hadn't been supplementing with it before the test.

    @GenDylan I agree with the use of P5P, requires one less step of conversion and seems to cause less restlessness symptoms for me. In fact I don't see a reason to take B6 in form of pyridoxine at all when we are talking about the same vitamin, but one is in more active form.
     
    Last edited: Feb 2, 2018
  6. aquariusgirl

    aquariusgirl Senior Member

    Messages:
    1,492
    Likes:
    483
    Hey take it up with Susan Costen Owens. Oxalates expert.
    I think a lot of things cause oxalates dumping .....especially ALA.
     
  7. GenDylan

    GenDylan

    Messages:
    70
    Likes:
    16
    See P5P still gives me the bad neurapathy... I do think I am really b6 deficient, so the guys theory of taking both in equal amounts, makes some sense to me
     
  8. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,721
    Likes:
    3,705
    Please see this thread

    There are 2 sides of this coin:

    This one is about innate error, but I suppose one can acquire something like it from metabolic derangement:
     
  9. alicec

    alicec Senior Member

    Messages:
    1,466
    Likes:
    2,782
    Australia
    And I can quote this study showing that B6 does reduce oxalate production in dialysis patients.

    Both studies though are fairly irrelevant to the general question since they are looking at a particular group of patients who have uraemia and renal disease. Elevated plasma oxalate is observed in these patients but the cause of this is not clear, or there may be a number of causes.

    B6 was tried in these patients as a means of reducing oxalates because it is the mainstay of treatment for primary hyperoxaluria (PH). It doesn't always work for these patients either but for responders, it is very effective.

    The reason for this variability in response in the PH patients is the type of defect in the B6 dependent enzyme alanine glyoxalate transaminase (AGXT), which is the cause of the defective oxalate metabolism in these patients. Some mutant enzymes are simply unable to function at all and no amount of B6 can stimulate them, whereas some, including the most common of the genetic defects causing PH, do have some residual activity which can be boosted by B6.

    The cause of hyperoxalosis in the kidney dialysis patients is not so clear cut and the variability of cause is presumably responsible for the variability in B6 response.

    PH is rare but serves as a good model for the defective metabolism that is behind secondary excessive endogenous oxalate production. The latter is much more common than realised and is the subject of the research of Susan Costen Owens who @aquariusgirl has referred to.

    Essentially what she and others have shown is that oxidative stress can induce conformational changes in AGXT (and indeed all transaminase enzymes) which mean they no longer bind B6 efficiently and so exhibit poor function. This leads to a self perpetuating cycle of oxalate accumulation and spreading metabolic derangement.

    B6 treatment is very successful in stimulating the sluggish enzyme, just as with PH, and results in reduction of oxalate production.

    As oxalate blood levels fall, the body is encouraged to get rid of its tissue oxalate stores, and this process - so called oxalate dumping - can have unpleasant symptoms.

    So don't allow a small study of a group of patients with unique problems to blind you to an long history of B6 treatment of PH and a more recent history of secondary hyperoxaluria in various chronic conditions.
     
  10. alicec

    alicec Senior Member

    Messages:
    1,466
    Likes:
    2,782
    Australia
    It makes no biological sense at all.
     

See more popular forum discussions.

Share This Page